Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 44, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 5, 2009, 3:18 AM EDT. It took effect at May 5, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 3:18 AM EDT (07:18 UTC)
- In effect from
- May 5, 2009, 1:00 PM EDT
- Expired
- May 5, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 050718 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 318 AM EDT TUE MAY 5 2009 ...RED FLAG WARNING FOR GLADES, HENDRY AND NORTHERN INLAND COLLIER COUNTIES FROM 1 PM TO 7 PM TODAY FOR 4 OR MORE CONSECUTIVE HOURS WITH RELATIVE HUMIDITIES BELOW 35 PERCENT... FLZ063-066-070-052300- /O.NEW.KMFL.FW.W.0044.090505T1700Z-090505T2300Z/ GLADES-HENDRY-INLAND COLLIER- 318 AM EDT TUE MAY 5 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED ACROSS GLADES AND HENDRY COUNTIES TODAY AS COMPARED TO THE PAST SEVERAL DAYS...WITH NORTHERN PARTS OF INLAND COLLIER COUNTY BEING AFFECTED TODAY AS WELL. DEEP MIXING TO AROUND 6000 FT WILL ALLOW TEMPS TO WARM TO THE LOWER 90S IN MOST OF THESE LOCATIONS. IT WILL ALSO ALLOW DRY AIR TO MIX DOWN TO THE SURFACE...LEADING TO RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. THESE CONDITIONS WILL COMBINE WITH ALREADY VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GS/RGH
1 follow-up statement
000 WWUS82 KMFL 051818 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 218 PM EDT TUE MAY 5 2009 ...RED FLAG WARNING CONTINUES FOR GLADES, HENDRY, AND INLAND COLLIER COUNTIES THROUGH 7 PM EDT TODAY FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FOR GLADES AND HENDRY COUNTIES FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-052300- /O.NEW.KMFL.FW.A.0034.090506T1700Z-090506T2300Z/ /O.CON.KMFL.FW.W.0044.000000T0000Z-090505T2300Z/ GLADES-HENDRY- 218 PM EDT TUE MAY 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. AIR TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S ACROSS THE WARING AREA THIS AFTERNOON...WHICH HAS RESULTED IN DEEP MIXING AND THE TRANSPORT OF A DRIER AIRMASS TO THE SURFACE. THESE CONDITIONS WILL RESULT IN 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT TODAY, AND WILL COMBINE WITH VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. SIMILAR CONDITIONS ARE ANTICIPATED ON WEDNESDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ070-052300- /O.CON.KMFL.FW.W.0044.000000T0000Z-090505T2300Z/ INLAND COLLIER- 218 PM EDT TUE MAY 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. AIR TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S ACROSS THE WARING AREA THIS AFTERNOON...WHICH HAS RESULTED IN DEEP MIXING AND THE TRANSPORT OF A DRIER AIRMASS TO THE SURFACE. THESE CONDITIONS WILL RESULT IN 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT TODAY, AND WILL COMBINE WITH VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 1:10 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 5, 1:10 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 110 AM EDT TUE MAY 5 2009 .AVIATION... VFR CONDITIONS TO PERSIST TODAY. BKN/OVC CIRRUS LAYER WILL CLEAR EASTERN TERMINALS BY SUNRISE WITH JUST SCT 3-4K FT CU EXPECTED THEREAFTER. ESE WINDS TO CONTINUE ALL TERMINALS TODAY AT 10-13KTS AS IN PREVIOUS DAYS. GULF COAST SEA BREEZE WILL ONCE AGAIN PROVIDE A WIND SHIFT TO THE SW AT KAPF AROUND 17Z BUT ANY SHOWER ACTIVITY SHOULD REMAIN INLAND FROM THE TERMINAL. /STRASSBERG && .PREV DISCUSSION... /ISSUED 1017 PM EDT MON MAY 4 2009/ UPDATE...AS IT TURNS OUT...I TOOK SHOWERS OUT OF THE FORECAST TOO EARLY FOR NW INTERIOR AREAS AS SHOWERS HAVE RE-DEVELOPED OVER THE PAST HOUR AND REALLY SHOW NO SIGNS OF GIVING UP. EVEN A HEAVY SHOWERS NOW JUST NE OF IMMOKALEE. SO HAD TO RE-INSERT THE SHOWERS FOR GLADES...HENDRY...AND NORTHERN COLLIER COUNTIES. THESE SHOWERS ARE EXPECTED TO DISSIPATE BY 06Z. NO OTHER CHANGES WERE MADE TO THE FORECAST. /DG PREV DISCUSSION... /ISSUED 802 PM EDT MON MAY 4 2009/ UPDATE...SHOWERS HAVE DISSIPATED ACROSS WESTERN INTERIOR AREAS...AND NOW DEVELOPED OVER THE ATLANTIC WATERS OFF THE MIAMI- DADE/BROWARD COAST. MOVING WATER VAPOR IMAGERY DOES SHOW INCREASING MOISTURE MOVING INTO THE AREA FROM THE EAST. GIVEN THESE TRENDS...UPDATED THE FORECAST TO REMOVE SHOWERS FROM THE INTERIOR/GULF COASTAL AREAS AND ADDED ISOLATED SHOWERS TO THE EAST COAST AND THE ADJACENT WATERS. /DG PREV DISCUSSION... /ISSUED 727 PM EDT MON MAY 4 2009/ AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. ONE SHRA HAS DEVELOPED OVER THE ATLANTIC WELL OFFSHORE FROM MIAMI- DADE COUNTY AND ONE MESOSCALE MODEL DEVELOPS ADDITIONAL ACTIVITY AND MOVES IT ONSHORE. BUT THIS SAME MODEL THEN DEVELOPS MORE CONVECTION OVER THE PENINSULA AFTER MIDNIGHT AND THIS HIGHLY UNLIKELY GIVEN THE LACK OF LIFTING MECHANISMS SO HAVE DISCOUNTED THIS. IT IS POSSIBLE THAT ONE OR TWO SHRA MAY DEVELOP OVER THE WATER AND THEN MOVE TOWARDS SHORE BUT DO NOT FEEL THAT IT WARRANTS VCSH IN THE TAFS AT THIS POINT. WEST COAST SEA BREEZE WILL SHUT DOWN AT KAPF AFT 02Z AND REDEVELOP AROUND 17Z TUESDAY. 30/KOB PREV DISCUSSION... /ISSUED 408 PM EDT MON MAY 4 2009/ UPDATE...CU FIELD ACROSS INTERIOR COLLIER...GLADES...AND HENDRY COUNTIES IS INCREASING MUCH LIKE YESTERDAY...AND SINCE ISOLATED SHOWERS DEVELOPED ACROSS THESE AREAS YESTERDAY...AND THE SAME PATTERN PERSISTS...ADDED ISOLATED SHOWERS TO THE FORECAST FOR THESE LOCALES. THIS HAS SUPPORT FROM THE WRF AS WELL...WHICH HAS PERFORMED EXCELLENT THE PAST SEVERAL DAYS. ALSO...SINCE THE PATTERN REMAINS UNCHANGED...AND FOG...LOCALLY DENSE...HAS DEVELOPED OVER THE PAST FEW NIGHTS...ADDED FOG TO ALL INTERIOR AREAS. DENSE FOG COULD ONCE AGAIN DEVELOP...ESPECIALLY ALONG ALLIGATOR ALLEY WHERE A COMBO OF SMOKE COULD ADD TO THE VISIBILITY RESTRICTIONS THERE. SO THIS DENSE FOG POTENTIAL WAS ADDED TO THE HAZARDOUS WEATHER OUTLOOK. /DG PREV DISCUSSION... /ISSUED 254 PM EDT MON MAY 4 2009/ DISCUSSION...A SURFACE RIDGE EXTENDS FROM NEAR BERMUDA TO SOUTH CENTRAL FLORIDA TO THE CENTRAL GULF. A SLOW WESTWARD MOVING TROUGH AT THE SURFACE AND A MID LEVEL LOW BOTH NORTH OF THE DOMINICAN REPUBLIC, WILL WEAKEN AND DISSIPATE MID WEEK AND THE SURFACE RIDGE WILL MOVE SOUTH TO A POSITION ABOUT 28N SOUTH OF BERMUDA TO SOUTH FLORIDA BY THIS WEEKEND. THE RIDGE WILL BE AT A WEAKENED STATE BY MID WEEK WITH LIGHTER WINDS. SEABREEZES WILL BE ACTIVE AND A SLIGHT CHC OF PRECIP WILL START OVER THE NORTHWEST AREAS TUESDAY AFTN AND A SLGT CHC OF TSTMS THURSDAY THROUGH MONDAY OVER THE WESTERN SECTIONS DUE TO INCREASE OF MEAN LAYER MOISTURE AND INSTABILITY. A SLIGHT CHANCE OF SHOWERS ARE POSSIBLE WEDNESDAY NIGHT ON OVER THE ATLANTIC AND COASTAL AREAS OF THE CWA WITH SUFFICIENT MOISTURE AND EASTERLY FLOW BELOW 700 MB WITH PWATS 1.1-1.4. MARINE...A GENTLE TO MODERATE MOSTLY SOUTHEAST WIND FLOW (AOB 15 KTS) SHOULD CONTINUE THROUGH TONIGHT WITH 2 TO 4 FOOT SEAS. FOR TUESDAY ON, EAST TO SOUTHEAST WINDS MAINLY AT 10 KNOTS OR LESS WITH SEAS 2 FEET OR LESS FOR SOME GOOD BOATING WEATHER. FIRE WEATHER...THE COMBINATION OF TEMPS NEAR 90 OR THE LOWER 90S AND DEW POINTS IN THE M/U 50S WILL RESULT IN RH VALUES BELOW 35% ACROSS GLADES AND HENDRY COUNTIES FOR FOUR OR MORE HOURS THIS AFTERNOON. THEREFORE, A RED FLAG WARNING IS IN EFFECT FOR THOSE COUNTIES. RH SHOULD REMAIN WELL ABOVE 35% OVER THE REST OF SOUTH FLORIDA. A PERSISTENT SE FLOW WILL RESULT IN DEW POINTS GRADUALLY CLIMBING UP THROUGH THIS WEEK, AND, IN TURN, SO WILL THE MIN RH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 72 85 73 / - - - 10 FORT LAUDERDALE 85 73 85 74 / - - - 10 MIAMI 86 74 86 74 / - - - 10 NAPLES 86 68 87 69 / - - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...57/DG SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, May 4, 3:50 PM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT MON MAY 4 2009 FLZ063-066>075-168-172>174-051000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 350 PM EDT MON MAY 4 2009 ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...FOG DEVELOPING INTERIOR OVERNIGHT, POSSIBLY BECOMING DENSE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST SOUTHEAST WINDS OF 10 TO 15 MPH ACROSS THE ATLANTIC WATERS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES. VISIBILITY: FOG IS EXPECTED TO DEVELOP AGAIN ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA OVERNIGHT. THERE IS A POSSIBILITY THAT VISIBILITIES COULD DROP TO A QUARTER OF A MILE OR LESS, ESPECIALLY ALONG INTERSTATE 75....ALLIGATOR ALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ONSHORE FLOW ALONG THE ATLANTIC COAST WILL CONTINUE THE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH THE MIDDLE PART OF THIS WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE TOWARDS THE END OF THIS WEEK ACROSS THE LAKE OKEECHOBEE REGION. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 5, 12:10 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1210 AM EDT TUE MAY 5 2009 FLZ070-071-051200- INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK 1210 AM EDT TUE MAY 5 2009 ...ALLIGATOR ALLEY TO BE CLOSED OVERNIGHT DUE TO ANTICIPATED POOR VISIBILITIES... THE FLORIDA HIGHWAY PATROL WILL BE CLOSING I 75...ALLIGATOR ALLEY ACROSS INLAND BROWARD AND INLAND COLLIER COUNTIES OVERNIGHT. THE ROAD WILL BE CLOSED AFTER 1 AM DUE TO ANTICIPATED DANGEROUS VISIBILITIES DEVELOPING OVERNIGHT...A RESULT OF PATCHY FOG MIXING WITH LINGERING SMOKE IN THE VICINITY OF STATE ROAD 29. THEY ADVISE THAT THE ROADWAY WILL LIKELY REOPEN WITHIN A FEW HOURS AFTER SUNRISE AS VISIBILITIES IMPROVE. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:18 PM EDT | Fire Weather Watch | MFL | 13 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.